Alert archive / New Jersey / Special Marine Warnings in 2006

Special Marine Warning 59, NWS Philadelphia/Mount Holly

July 12, 2006

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 12, 2006, 11:03 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 11:03 PM EDT (03:03 UTC)
Expired
Jul 13, 2006, 12:00 AM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 12, 6:15 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 6:15 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
615 PM EDT WED JUL 12 2006

.UPDATE...
WE WILL BE ISSUING AN UPDATE SHORTLY TO REMOVE THE TORNADO WATCH
HEADLINE FROM THE ZONES AS THE TORNADO WATCH WILL BE CANCELED. THE
MAIN AXIS OF SHEAR REMAINED PRIMARILY TO OUR NORTHEAST. THE BROKEN
LINE OF CONVECTION THAT CONTINUES TO MOVE SOUTHEASTWARD ACROSS OUR
SOUTHERN ZONES APPEARS TO BE UNDERGOING A WEAKENING TREND.
ADDITIONAL CONVECTION REMAINS TO THE WEST AND SOUTHWEST, THEREFORE
AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EVENING.

THE FLASH FLOOD WATCH REMAINS IN EFFECT AS IS, FOR NOW, AS WE ARE
MONITORING CONVECTIVE TRENDS TO OUR WEST.

&&

.PREVIOUS DISCUSSION...
ISSUED /331 PM EDT WED JUL 12 2006/

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LOW PRESSURE MOVING ACROSS TO OUR NORTH HAS BROUGHT VERY UNSTABLE
AIR TO THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE
WELL INTO THE NIGHT. VERY HEAVY RAIN WILL ACCOMPANY SOME OF THE
THUNDERSTORMS SO THE FLASH FLOOD WATCH WILL CONTINUE IN THE LEHIGH
VALLEY AND POCONOS IN PA AND IN OUR 3 NORTHERN NJ ZONES UNTIL 6 AM.
SINCE THE ATMOSPHERE IS VERY UNSTABLE, DAMAGING WINDS AND POSSIBLY
SOME HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS THIS EVENING.
A TORNADO CANNOT BE RULED OUT, ESPECIALLY IN OUR NORTHERN ZONES,
WHERE THE TORNADO WATCH IS IN EFFECT UNTIL 8 PM. AS THE LOW MOVES
EAST AND OFF THE NEW ENGLAND COAST LATE TONIGHT AND THURSDAY, IT
WILL DRAG A COLD FRONT DOWN ACROSS OUR REGION. THIS WILL CAUSE
THE THREAT OF SHOWERS/THUNDERSTORMS TO PERSIST THROUGH THURSDAY.
THE FRONT WILL MOVE SOUTH OF OUR AREA THURSDAY NIGHT. WILL CONTINUE
WITH CHANCE POPS SOUTH, BUT ONLY SLIGHT CHANCE NORTH. WITH THE
HIGH PRESSURE SYSTEM PUSHING IN, WILL NOT MENTION ANY PRECIPITATION
NORTH FRIDAY AND ONLY A SLIGHT CHANCE SOUTH. FRIDAY NIGHT WILL BE
CLEAR AND DRY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RIGHT NOW THE WEEKEND IS SHAPING UP TO BE RELATIVELY NICE. HIGH
PRESSURE WILL REMAIN IN THE REGION KEEPING CONDITIONS HOT AND HUMID.
TEMPERATURES WILL BE IN THE UPPER 80S IN MOST AREAS WITH HIGHS IN
THE LOW 90S IN URBAN AREAS. A CHANCE FOR SHOWERS AND THUNDERSTORMS
RETURNS TO THE AREA FOR LATE SUNDAY AND INTO THE WORK WEEK. A
FRONTAL SYSTEM IS EXPECTED TO APPROACH THE REGION AND MOVE THROUGH
LATE ON TUESDAY INTO WEDNESDAY.

&&

.AVIATION /THROUGH 18Z THURSDAY/...
CLOUDS THINNED OUT ACROSS ALL THE TERMINALS DURING THE EARLY
AFTERNOON. ATMOSPHERE HAS LITTLE IN THE WAY OF A CAP, THEREFORE
WITHIN THIS VERY WARM AND MOIST REGIME, IT IS NOT TAKING MUCH TO GET
THE CU BUILDING AND EVOLVING INTO CONVECTION. TRACKING CONVECTION
WHICH HAS FORM SOUTHWEST OF AREA, NOW MOVING INTO THE KPHL AND KILG
AREAS. THE CONVECTION MAY TEND TO BE BE LESS WIDESPREAD AROUND
KACY, HOWEVER STILL ALLOWED FOR SOME STRONG CONVECTION HERE THIS
EVENING. ELSEWHERE, AT LAST SCATTERED TO NUMEROUS CONVECTION WILL
OCCUR THROUGH THIS EVENING, WITH A DIMINISHING TREND SOMEWHAT AFTER
MIDNIGHT AS A LOT OF THE ACTION LOOKS TO BE DRIVEN BY DAYTIME
HEATING. HOWEVER, HELD ON LONGER TO CONVECTION FROM KILG TO KTTN ON
NORTHWESTWARD A BIT LONGER DUE TO PROXIMITY TO INCOMING FRONTAL
BOUNDARY. THE MORE ROBUST CELLS COULD PRODUCE SOME STRONG WIND
GUSTS, AND HAVE RETAINED THIS IN THE TAFS, ALTHOUGH TONED IT BACK A
TAD. WE WILL MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED.

HAZE HAS BEEN RATHER PREVALENT TODAY DUE TO ALL THE MOISTURE IN THE
ATMOSPHERE. THIS LOOKS TO CONTINUE TONIGHT, WITH HAZE PROBABLY
REDUCING THE LOCAL VISIBILITIES MORE THAN FOG. MOS GUIDANCE ALSO
SUGGESTING THIS, THEREFORE DID NOT STRAY TOO FAR FROM THAT. CLOUD
COVER A BIT TRICKY OVERNIGHT AS THERE ARE PLENTY OF CLOUDS TO OUR
NORTHWEST, WHICH ARE ANTICIPATED TO SETTLE SOUTHEASTWARD OVERNIGHT
INTO THURSDAY. BUFKIT FORECAST SOUNDINGS ARE NOT TO BULLISH ON THE
CLOUDS, EXCEPT FOR KABE AND KRDG. GENERALLY WENT WITH A BROKEN CLOUD
DECK OVERNIGHT, HOWEVER WOULD NOT BE SURPRISED TO SEE LESS CLOUD
COVERAGE FOR A TIME FROM KILG TO KTTN ON SOUTHEASTWARD FOR A TIME.

AS A WEAK COLD FRONT SETTLES SOUTHWARD THURSDAY, THERE SHOULD BE A
FAIR AMOUNT OF CU ALONG WITH A WIND SHIFT TO THE WEST-NORTHWEST.
THERE MAY BE SOME LINGERING SHOWERS OR THUNDERSTORMS THURSDAY AS THE
BOUNDARY SLIDES SOUTH, HOWEVER DID NOT INCLUDE THIS IN THE TAFS ATTM.

&&

.MARINE...
SOUTH WINDS GENERALLY IN THE 10 TO 15 KNOT RANGE ACROSS THE MARINE
AREA. THIS WILL CONTINUE TONIGHT AS A WEAK COLD FRONT SLOWLY SETTLES
INTO THE AREA. SEAS AT THE OFFSHORE BUOYS REMAIN AT 4 FEET AND A BIT
OF AN INCREASE IS POSSIBLE TONIGHT AS THE GRADIENT TIGHTENS A
TOUCH. IT APPEARS THAT SMALL CRAFT ADVISORY CRITERIA COULD BE
MARGINALLY MET ON THE OCEAN /WAVEWATCH BRINGS SEAS TO 5 FEET THIS
EVENING TO MIDDAY THURSDAY AT BUOY 44009/. HOWEVER, WILL HOLD OFF ON
ISSUING ONE AT THIS TIME AS THE WINDS WILL REMAIN PARALLEL OR
SLIGHTLY OFFSHORE OVER THE WATERS. IN ANY EVENT, SEAS AND WINDS CAN
BECOME LOCALLY CHOPPY IN ANY THUNDERSTORMS THROUGH THIS EVENING. A
WIND SHIFT WILL TAKE PLACE THURSDAY AS THE WEAK COLD FRONT SETTLES
SOUTHWARD.

FOR THE END OF THE WEEK INTO EARLY NEXT WEEK, THE OVERALL PATTERN
SHOULD PRODUCE FAIRLY LIGHT WINDS AS AN UPPER RIDGE BUILDS ACROSS
THE MID ATLANTIC REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062 UNTIL 6 AM THURSDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007-008 UNTIL 6 AM THURSDAY.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

UPDATE...GORSE
SHORT TERM...RPW
LONG TERM...MEOLA/BENTLEY
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jul 12, 4:45 AM EDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED JUL 12 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-130900-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
445 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT
FOR EAST-CENTRAL AND NORTHEASTERN PENNSYLVANIA AND NORTHWESTERN
NEW JERSEY THIS AFTERNOON AND TONIGHT. HEAT AND HIGH HUMIDITY
WILL LEAD TO HEAT INDICES IN THE 90S AND POSSIBLY NEAR 100 AWAY
FROM THE WATER AND HIGHER ELEVATIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS MAY OCCUR AGAIN THURSDAY, ESPECIALLY OVER
SOUTHERN AND EASTERN PORTIONS OF THE AREA. THERE IS ANOTHER CHANCE
OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE AREA FRIDAY, AND
OVER ALL AREAS AGAIN BY TUESDAY.

SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

ANZ430-431-450>455-470-130900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
445 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS MAY OCCUR AGAIN THURSDAY. THERE IS A CHANCE
OF THUNDERSTORMS OVER SOUTHERN PORTIONS OF THE MARINE FRIDAY, AND
OVER ALL MARINE AREAS AGAIN BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 12, 10:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     ROCK HALL               39.14N 76.24W
07/12/2006                   KENT               MD   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0820 PM     FUNNEL CLOUD     GREENWOOD               38.81N 75.59W
07/12/2006                   SUSSEX             DE   BROADCAST MEDIA

            WAS IN TREE LINE

0850 PM     TSTM WND DMG     READING                 40.34N 75.93W
07/12/2006                   BERKS              PA   AMATEUR RADIO

            TREES/WIRES DOWN COUNTY WIDE

0945 PM     TSTM WND DMG     BETHLEHEM               40.63N 75.37W
07/12/2006                   NORTHAMPTON        PA   AMATEUR RADIO

            TREES DOWN

0907 PM     TSTM WND DMG     MACUNGIE                40.52N 75.55W
07/12/2006                   LEHIGH             PA   AMATEUR RADIO

            TREES/WIRES DOWN

0957 PM     TSTM WND DMG     LONG VALLEY             40.79N 74.77W
07/12/2006                   MORRIS             NJ   EMERGENCY MNGR

            TREES DOWN

1010 PM     TSTM WND DMG     BERNARDSVILLE           40.73N 74.59W
07/12/2006                   SOMERSET           NJ   EMERGENCY MNGR

            TREES DOWN

1030 PM     TSTM WND DMG     10 SW HACKETTSTOWN      40.75N 74.96W
07/12/2006                   WARREN             NJ   EMERGENCY MNGR

            TREES DOWN/PSBL TORNADO MANSFIELD TWP

&&

EBERWINE
Local storm report, Jul 12, 10:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     CLINTON                 40.64N 74.91W
07/12/2006                   HUNTERDON          NJ   LAW ENFORCEMENT

            TREES/WIRES DOWN

&&

EBERWINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:00 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset45 min
Jul 12, 10:51 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Ocean39 min
Jul 12, 8:40 PM EDTSevere Thunderstorm WarningPHIBerks65 min
Jul 12, 9:00 PM EDTSevere Thunderstorm WarningPHIMontgomery45 min
Jul 12, 9:00 PM EDTSevere Thunderstorm WarningPHILehigh45 min
Jul 12, 9:21 PM EDTSevere Thunderstorm WarningPHIBucks, Northampton39 min

Nearby

Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.